Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 22, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 13, 2025, 4:17 PM MDT for Weld County, Colorado. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2025, 4:17 PM MDT (22:17 UTC)
- Expired
- Jun 13, 2025, 4:30 PM MDT
- In force
- 13 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Weld County, CO
The radar
The Denver radar (KFTG), 31 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:56 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 457 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
050 WFUS55 KBOU 132217 TORBOU COC123-132230- /O.NEW.KBOU.TO.W.0022.250613T2217Z-250613T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service Denver CO 417 PM MDT Fri Jun 13 2025 The National Weather Service in Denver has issued a * Tornado Warning for... Southwestern Weld County in northeastern Colorado... * Until 430 PM MDT. * At 417 PM MDT, a severe thunderstorm capable of producing a tornado was located over Lochbuie, or 25 miles northeast of Denver, moving northeast at 15 mph. HAZARD...Tornado. SOURCE...Radar indicated rotation. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * Locations impacted include... Brighton, Fort Lupton, Lochbuie and Hudson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to an interior room on the lowest floor of a well-built building away from windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. && LAT...LON 4000 10479 4011 10479 4011 10454 4000 10454 TIME...MOT...LOC 2217Z 237DEG 11KT 4004 10470 TORNADO...RADAR INDICATED MAX HAIL SIZE...<1.00 IN $$ RPK
1 follow-up statement
673 WWUS55 KBOU 132231 SVSBOU Severe Weather Statement National Weather Service Denver CO 431 PM MDT Fri Jun 13 2025 COC123-132241- /O.EXP.KBOU.TO.W.0022.000000T0000Z-250613T2230Z/ Weld CO- 431 PM MDT Fri Jun 13 2025 ...TORNADO WARNING HAS EXPIRED FOR SOUTHWESTERN WELD COUNTY... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been allowed to expire. However, small hail, gusty winds, and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT Friday for a portion of northeast Colorado. && LAT...LON 4000 10479 4011 10479 4011 10454 4000 10454 TIME...MOT...LOC 2217Z 237DEG 11KT 4004 10470 $$ RPK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:17 PM MDT, 2 hours earlier. Its key messages:
- A few severe storms possible over the plains late this afternoon and evening. Less coverage and less intense showers/storms (but still gusty winds) over most of the I-25 Corridor and mountains.
- Drying trend this weekend with the chance for thunderstorms mostly confined to the northeast plains.
- Summer heat this weekend through Monday. Brief respite Tuesday and Wednesday, but then hot again end of next week.
Area forecast discussion, Jun 13, 2:17 PM MDT, 2 hours before
Area Forecast Discussion National Weather Service Denver/Boulder CO 217 PM MDT Fri Jun 13 2025 .KEY MESSAGES... - A few severe storms possible over the plains late this afternoon and evening. Less coverage and less intense showers/storms (but still gusty winds) over most of the I-25 Corridor and mountains. - Drying trend this weekend with the chance for thunderstorms mostly confined to the northeast plains. - Summer heat this weekend through Monday. Brief respite Tuesday and Wednesday, but then hot again end of next week. && .DISCUSSION /Through Friday/... Issued at 217 PM MDT Fri Jun 13 2025 Water vapor satellite imagery showing drier air has moved over the area and even drier air is upstream for this weekend. For the rest of this afternoon/evening we'll see high-based showers and thunderstorms form and then progress eastward across the higher terrain and urban corridor. Wind gusts up to 50 mph will be possible with the showers/storms, any rainfall is expected to be short lived. As storms continue eastward, they will encounter an increasingly unstable airmass over eastern Colorado. MLCAPES of 1500-2500 J/kg are more than enough for severe storms with large hail and damaging winds. However, shear won't be that great with 0-6km bulk shear of 25 to 35 knots. The stronger flow aloft and better shear will be to the north of Colorado. So we don't expect strong supercell thunderstorms, but the multicellular storms still could produce golf ball sized hail and 70 mph winds. The greatest threat window is 6PM to 10PM and the area will be east of a line from Cheyenne to Fort Morgan to Limon. Upper level ridging centered over the Central and Southern Rockies this weekend, then shifting slightly eastward on Monday. This will result in very warm temperatures all 3 days with highs in the 90s across northeast Colorado. Cross sections show some mid level moisture, which is expected to result in isolated high- based showers. Chances rainfall reaches the ground are low, but gusty winds will likely occur during the mid afternoon to early evening hours each day. Over eastern Colorado, southeast lower level winds will help hold moisture in place. The warm temperatures combined with the moisture will yield 1500-3000 MLCAPE. However with the ridge overhead, mid level temperatures will be warm and flow aloft will be weak, greatly limiting the severe weather threat. However, the far northeast plains will see the strongest flow aloft and have the greatest chance at seeing strong/severe storms each day (Saturday-Monday). On Tuesday, an upper level trough pushes eastward across the Central Rockies Tuesday. This will bring a cold front and cooler temperatures with highs in the 80s across northeast Colorado. This system will also bring a chance for showers and thunderstorms. The ECMWF ensembles generally favor showers and storms, while the GFS ensembles lean on the drier side. Will keep a mention of showers and storms in the forecast for Tuesday. The trough shifts east of the region by Wednesday. Northwest flow behind the trough will bring drier weather back to the region. Temperatures will stay below 90F one more day on Wednesday before the upper level ridge rebuilds over the Central and Southern Rockies. The ridging overhead will bring very warm air back to the area for Thursday and Friday with highs in the 90s across northeast Colorado. The heat continues into next weekend (June 21st & 22nd) with a strong summer ridge over the region or just east of us. Highs are expected to continue to be well into the 90s with a few low 100s possible. && .AVIATION /18Z TAFS through 18Z Saturday/... Issued at 1115 AM MDT Fri Jun 13 2025 VFR conditions are expected through tonight and Saturday. Weak southeast winds to prevail before showers and thunderstorms develop over the higher terrain and push eastward. Main threat with this will be gusty winds to around 35 knots, possibly ~(10% chance) up to around 45 knots near the stronger downdrafts. Chance for a thunderstorm is still around 30% at the DEN airports, but chances for gusty outflow winds and wind shifts are high (greater than 90%). Threat for showers and storms ends 00Z to 01Z as they move off to the east. A typical wind pattern is expected after 00Z Saturday with east to southeast winds (possibly gusty from exiting storms) at first, then turning a typical southerly drainage direction. Like this morning, low clouds will be possible over northeast Colorado, but are expected to stay north and east of the Denver area. For Saturday, winds will generally be light, becoming east to southeast after 18Z. Dry microbursts with wind gusts to 30 knots will be possible from high-based showers after 21Z Saturday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Meier
Hazardous weather outlook, Jun 13, 7:42 AM MDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 742 AM MDT Fri Jun 13 2025 COZ030>051-141345- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 742 AM MDT Fri Jun 13 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will develop over the northeast plains late this afternoon. The thunderstorms continue to push eastward this evening. The severe weather threat will be greater along and east of a line from Greeley to Deer Trail to Limon. Large hail, damaging winds, and locally heavy rainfall will be possible from any severe thunderstorm. Meanwhile farther west, showers and thunderstorms over the higher terrain and I-25 corridor will be weaker with gusty winds and brief rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday For the weekend and Monday, it turns very warm with highs in the 90s across northeast Colorado. The chance for thunderstorms will be limited to the northeast plains, where a severe storm or two will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
In the hours before
Special weather statement, Jun 13, 1:36 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Denver CO
136 PM MDT Fri Jun 13 2025
COZ036-040-041-132000-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-North
Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-Jefferson and West Douglas
Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park
Counties Below 9000 Feet CO-
136 PM MDT Fri Jun 13 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN ELBERT...
SOUTHERN JEFFERSON...SOUTHWESTERN ARAPAHOE AND DOUGLAS COUNTIES
UNTIL 2 PM MDT...
At 136 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Castle Pines to near Deckers, or
extending from 18 miles south of Denver to 32 miles southwest of
Denver, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Aurora, southeastern Highlands Ranch, Castle Rock,
Parker, Lone Tree, Roxborough Park, Sedalia, Louviers, Perry Park,
Castle Pines, Sprucewood, Devil's Head, South Platte, Franktown,
The Pinery, Deckers, Buffalo Creek, Shamballa, Castlewood Canyon
and Foxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3937 10536 3947 10516 3956 10481 3957 10466
3930 10468 3925 10494 3918 10523
TIME...MOT...LOC 1935Z 289DEG 10KT 3947 10486 3939 10510 3931 10521
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
RPKSpecial weather statement, Jun 13, 1:59 PM MDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Denver CO 159 PM MDT Fri Jun 13 2025 COZ041-132030- Elbert/Central and East Douglas Counties Above 6000 Feet CO- 159 PM MDT Fri Jun 13 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ELBERT AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 230 PM MDT... At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Castle Rock, or 31 miles south of Denver, moving east at 15 mph. HAZARD...Wind gusts of 50 to 55 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Castle Rock, Elizabeth, Larkspur, Franktown, Ponderosa Park and Castlewood Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3924 10491 3941 10484 3939 10457 3917 10462 TIME...MOT...LOC 1958Z 276DEG 12KT 3929 10480 MAX HAIL SIZE...0.50 IN MAX WIND GUST...50 TO 55 MPH RPK
Special weather statement, Jun 13, 2:03 PM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Denver CO 203 PM MDT Fri Jun 13 2025 COZ040-041-132030- Elbert/Central and East Douglas Counties Above 6000 Feet CO-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 203 PM MDT Fri Jun 13 2025 ...A SHOWER WILL IMPACT NORTHWESTERN ELBERT...SOUTHWESTERN ARAPAHOE AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 230 PM MDT... At 203 PM MDT, Doppler radar was tracking showers over southern Parker, or 19 miles southeast of Denver, moving east at 15 mph. HAZARD...Wind gusts of 50 to 55 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Southern Aurora, southern Centennial, northern Castle Rock, Parker, Lone Tree, The Pinery, Ponderosa Park and Castle Pines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If on or near a lake, get out of the water and move indoors or inside a vehicle. && LAT...LON 3941 10490 3957 10489 3956 10456 3939 10458 TIME...MOT...LOC 2002Z 259DEG 13KT 3948 10479 MAX HAIL SIZE...0.00 IN MAX WIND GUST...50 TO 55 MPH RPK
Special weather statement, Jun 13, 2:35 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Denver CO
235 PM MDT Fri Jun 13 2025
COZ041-132100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
235 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 3 PM MDT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Elbert, or 38 miles southeast of Denver, moving east
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Northeastern Castle Rock, Elbert, Elizabeth, Kiowa, Ponderosa
Park, Franktown, The Pinery, Fondis and Castlewood Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 10480 3944 10478 3944 10433 3942 10433
3939 10434 3938 10434 3938 10433 3932 10434
3913 10435
TIME...MOT...LOC 2035Z 276DEG 11KT 3923 10465
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
RPKSpecial weather statement, Jun 13, 3:39 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Denver CO
339 PM MDT Fri Jun 13 2025
COZ041-046-132230-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-North
and Northeast Elbert County Below 6000 Feet/North Lincoln County
CO-
339 PM MDT Fri Jun 13 2025
...A SHOWER WILL IMPACT NORTH CENTRAL ELBERT COUNTY UNTIL 430 PM
MDT...
At 339 PM MDT, Doppler radar was tracking a shower 9 miles northeast
of Kiowa, or 36 miles southeast of Denver, moving northeast at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mainly rural areas of North Central Elbert County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on a lake, get out of the water and secure loose items. Boaters
can expect strong gusty winds and locally higher waves. Boaters
should seek safe harbor immediately.
&&
LAT...LON 3937 10433 3936 10435 3947 10448 3956 10435
3956 10433 3947 10418
TIME...MOT...LOC 2139Z 225DEG 13KT 3945 10437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
RPKSpecial weather statement, Jun 13, 4:02 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Denver CO
402 PM MDT Fri Jun 13 2025
COZ040-043-045-132230-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Central and South
Weld County CO-Central and East Adams and Arapahoe Counties CO-
402 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...SOUTH
CENTRAL WELD AND NORTHWESTERN ADAMS COUNTIES UNTIL 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Hudson, or 26 miles northeast of Denver, moving
northeast at 15 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Northeastern Commerce City, Brighton, northern Denver
International Airport, Fort Lupton, Lochbuie, Hudson, Keenesburg,
Prospect Valley, Barr Lake, Todd Creek and Wattenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 4000 10486 4002 10488 4023 10456 4000 10427
3985 10472
TIME...MOT...LOC 2202Z 238DEG 15KT 4000 10460
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:10 PM MDT | Special Weather Statement | BOU | Gilpin | 35 min |
| Jun 12, 6:22 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 38 min |
| Jun 12, 8:02 PM MDT | Special Weather Statement | BOU | Broomfield, Jefferson | 28 min |
| Jun 12, 8:23 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 24 min |
| Jun 13, 1:36 PM MDT | Special Weather Statement | BOU | Douglas | 24 min |
| Jun 13, 1:59 PM MDT | Special Weather Statement | BOU | Douglas | 31 min |
| Jun 13, 2:03 PM MDT | Special Weather Statement | BOU | Douglas | 27 min |
| Jun 13, 2:35 PM MDT | Special Weather Statement | BOU | Douglas | 25 min |
| Jun 13, 3:39 PM MDT | Special Weather Statement | BOU | Arapahoe | 51 min |
| Jun 13, 4:02 PM MDT | Special Weather Statement | BOU | Adams | 28 min |
| Jun 13, 4:10 PM MDT | Tornado Warning | BOU | Adams | 20 min |
| Jun 13, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 38 min |
| Jun 13, 4:34 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jun 13, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Lincoln, Washington | 33 min |
| Jun 13, 5:07 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 38 min |
| Jun 13, 5:12 PM MDT | Special Weather Statement | BOU | Lincoln | 48 min |
| Jun 13, 5:38 PM MDT | Special Weather Statement | BOU | Morgan | 37 min |
| Jun 13, 5:49 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 26 min |
| Jun 13, 5:52 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 38 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.